Hail, Pulaski
- When
- August 25, 3:40 PM CST
- Where
- Pulaski County, Dixon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.000, -92.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 25, 2:15 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CDT WED AUG 25 2004 .DISCUSSION... THE POTENTIAL FOR SEVERE WEATHER CONTINUES THIS AFTERNOON AND EVENING BUT THE OVERALL RISK MAY BE DECREASING. WATER VAPOR IMAGERY AND PROFILER DATA SHOWED A STRONG JET STREAK EXTENDING FROM NORTH CENTRAL OKLAHOMA INTO NORTHWEST MISSOURI WITH AN ASSOCIATED SHORTWAVE TROUGH MIGRATING EASTWARD ACROSS THE CENTRAL PLAINS. STRONG TO SEVERE CONVECTION WAS ONGOING NORTH OF A WELL DEFINED WARM FRONT THAT STRETCHED FROM NEAR ST. JOSEPH MISSOURI TO NORTH OF ST. LOUIS. THE AIRMASS SOUTH OF THIS BOUNDARY HAD BECOME VERY UNSTABLE. AT EARLY AFTERNOON SURFACE TEMPERATURES WERE NEAR 90 DEGREES WITH DEWPOINTS IN THE MID 70S. THIS WAS YIELDING SURFACE BASED CAPES NEAR 5000 J/KG. CONVECTION WAS BEGINNING TO DEVELOP IN THIS WARM SECTOR ALONG A WEAK THERMAL GRADIENT ON THE LEADING EDGE OF AN ADVANCING MID LEVEL DECK. 18Z SOUNDING FROM NWS SPRINGFIELD SHOWED A CAPPING INVERSION NEAR 850 MB. THIS CAP WILL BE MORE DIFFICULT TO BREAK WHERE CLOUDINESS HAS INCREASED. IN ADDITION TO THE INVERSION...THE LACKING INGREDIENT FOR STORM INITIATION IS A WELL DEFINED SURFACE BOUNDARY. A DRY LINE WAS LOCATED WELL TO THE WEST ACROSS CENTRAL KANSAS AND OKLAHOMA BUT LOW LEVEL WINDS HAD VEERED TO MORE OF A SOUTHWESTERLY DIRECTION EAST OF THIS BOUNDARY. IT APPEARS THAT THE THERMAL GRADIENT ALONG THE LEADING EDGE OF THE MID LEVEL DECK MAY ACT AS THE FOCUSING MECHANISM AT THE SURFACE AS IT TRANSLATES ACROSS SOUTH CENTRAL MISSOURI. A COUPLE OF SCENARIOS STILL POSSIBLE FOR SEVERE WEATHER. FIRST ACTIVITY MAY DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI WHERE BETTER SURFACE HEATING CONTINUES AND REGION COMES UNDER INFLUENCE OF THE ENTRANCE REGION OF THE JET TOWARD LATE AFTERNOON. CONVECTION MAY ALSO DEVELOP AND INTENSIFY ON BACKSIDE OF MID LEVEL CLOUD SHIELD WHERE LAPSE RATES WILL STEEPEN IN RESPONSE TO THE APPROACHING SHORTWAVE. A BELT OF STRONGER WESTERLIES WILL PERSIST ACROSS THE NORTHERN TIER OF THE U.S THE REMAINDER OF THE WEEK WHILE THE SUBTROPICAL RIDGE REMAINS STRETCHED ACROSS THE SOUTHERN U.S. SUMMER HEAT WILL REASSERT IT SELF ON THURSDAY IN THE WAKE OF THE SHORTWAVE EXITING TO THE EAST. LOW TO MIDDLE 90S WILL BE COMMON AND COMBINE WITH LOW TO MID 70 DEWPOINTS TO PRODUCE HEAT INDICES BETWEEN 100 AND 105. A HEAT ADVISORY MAY BE NEEDED FOR AREAS WEST OF THE OZARK PLATEAU BUT WILL HOLD OFF FOR NOW AS IT LOOKS BORDERLINE AT THIS TIME. A FRONT WILL SAG SOUTHWARD INTO THE REGION TO END THE WEEK. SOME UNCERTAINTY ON THE SOUTHERN EXTENT OF THIS FRONT WITH THE ETA DROPPING IT INTO THE FORECAST AREA FRIDAY AFTERNOON. GIVEN THE MOIST AND UNSTABLE AIRMASS THAT WILL BE IN PLACE...ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE FRIDAY AFTERNOON. RAIN CHANCES WILL CONTINUE AND EVEN INCREASE FRIDAY NIGHT INTO SATURDAY AS THE FRONT PUSHES SLOWLY THROUGH THE AREA AND INTERACTS WITH AN APPROACHING SHORTWAVE. THE FRONT WILL EXIT TO THE SOUTH ON SUNDAY BUT PRECIPITATION MAY LINGER THROUGH THE MORNING UNTIL THE SHORTWAVE PASSES TO THE EAST. BROAD SUBTROPICAL RIDGE WILL BE THE CONTROLLING WEATHER FEATURE NEXT WEEK WITH LITTLE CHANCE FOR PRECIPITATION EXPECTED AT THIS TIME. && .AVIATION... BROKEN CEILINGS OF 4 TO 10 THOUSAND FEET WILL BE COMMON THROUGH THE EVENING. LOCALIZED AREAS OF OF MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS. GUSTY WINDS UP TO 25 MPH WILL CONTINUE UNTIL SUNSET WITH HIGHER GUSTS NEAR STORMS. LOW LEVEL WIND SHEAR WILL LIKELY DEVELOP OVERNIGHT AS SOUTHWEST WINDS INCREASE JUST OFF OF THE SURFACE. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH THROUGH TONIGHT FOR CENTRAL MISSOURI NORTH OF A LINE FROM OSCEOLA TO CAMDENTON. KS...NONE. FOSTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 410 PM CDT WED AUG 25 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 410 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. HEAVY RAINFALL AND LOCALIZED FLOODING ARE ALSO POSSIBLE. AREAS AFFECTED AND TIMING: THE POTENTIAL FOR SEVERE THUNDERSTORMS EXISTS OVER THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING. THE HIGHEST RISK OF SEVERE STORMS WILL BE OVER EASTERN PORTIONS OF THE OUTLOOK AREA...IN COUNTIES ALONG AND EAST OF A LINE FROM CAMDENTON TO BRANSON. THE GREATEST FLOOD POTENTIAL WILL BE ACROSS CENTRAL MISSOURI IN AREAS THAT HAVE RECEIVED HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS. DISCUSSION: A VERY MOIST AND UNSTABLE AIRMASS WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE AND STRONG WINDS ALOFT TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST RISK OF SEVERE WEATHER WILL BE ACROSS SOUTH CENTRAL MISSOURI IN AN AREA OF GREATEST INSTABILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HIGHS IN THE 90S WITH HIGH HUMIDITY LEVELS WILL COMBINE TO PRODUCE HEAT INDEX VALUES OF 100 TO 105 DEGREES THURSDAY. THE HOTTEST READINGS WILL OCCUR IN COUNTIES ALONG THE WESTERN MISSOURI BORDER AND IN CENTRAL MISSOURI. A FRONT WILL MOVE SOUTH INTO CENTRAL MISSOURI ON FRIDAY WITH WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE. MOISTURE POOLING ALONG THE FRONT WILL LEAD TO STRONG INSTABILITY AND THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. HEAVY RAINFALL WILL AGAIN BE POSSIBLE FOR THE UPCOMING WEEKEND AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON AND EVENING BETWEEN 4 PM AND 10 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 316 PM CDT WED AUG 25 2004 MOZ057-058-070-071-081>083-091-092-095>098-104>106-260200- CHRISTIAN-DENT-DOUGLAS-HOWELL-LACLEDE-MARIES-MILLER-OREGON-OZARK- PHELPS-PULASKI-SHANNON-TANEY-TEXAS-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...AVA...BRANSON...FORT LEONARD WOOD... HOUSTON...LEBANON...OZARK...ROLLA AND WEST PLAINS. 316 PM CDT WED AUG 25 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 784...IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: CHRISTIAN...DENT...DOUGLAS...HOWELL...LACLEDE...MARIES...MILLER... OREGON...OZARK...PHELPS...PULASKI...SHANNON...TANEY...TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BRANSON...FORT LEONARD WOOD...HOUSTON...LEBANON...OZARK...ROLLA AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATERSTATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVEREWEATHER INFORMATION. BOOKBINDER
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 316 PM CDT WED AUG 25 2004 MOZ057-058-070-071-081>083-091-092-095>098-104>106-260200- CHRISTIAN-DENT-DOUGLAS-HOWELL-LACLEDE-MARIES-MILLER-OREGON-OZARK- PHELPS-PULASKI-SHANNON-TANEY-TEXAS-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...AVA...BRANSON...FORT LEONARD WOOD... HOUSTON...LEBANON...OZARK...ROLLA AND WEST PLAINS. 316 PM CDT WED AUG 25 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 784...IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: CHRISTIAN...DENT...DOUGLAS...HOWELL...LACLEDE...MARIES...MILLER... OREGON...OZARK...PHELPS...PULASKI...SHANNON...TANEY...TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BRANSON...FORT LEONARD WOOD...HOUSTON...LEBANON...OZARK...ROLLA AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 PM CDT WED AUG 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL MONTREAL 37.97N 92.60W
08/25/2004 1.50 INCH CAMDEN MO PUBLIC
TIME ESTIMATED
SRThe Springfield radar (KSGF), 143 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415728.